Vol. 65, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Fixed points of locally contractive and nonexpansive set-valued mappings

Peter K. F. Kuhfittig

Vol. 65 (1976), No. 2, 399–403
Abstract

Let (M,d) be a complete metric space and S(M) the set of all nonempty bounded closed subsets of M. A set-valued mapping f : M S(M) will be called (uniformly) locally contractive if there exist 𝜖 and λ (𝜖 > 0,0 < λ < 1) such that D(f(x),f(y)) λd(x,y) whenever d(x,y) < 𝜖 and where D(f(x),f(y)) is the distance between f(x) and f(y) in the Hausdorff metric induced by d on S(M). It is shown in the first theorem that if M is “well-chained,” then f has a fixed point is, that is, a point x M such that x f(x). This fact, in turn, yields a fixed-point theorem for locally nonexpansive set-valued mappings on a compact star-shaped subset of a Banach space. Both theorems are extensions of earlier results.

Mathematical Subject Classification 2000
Primary: 54H25
Milestones
Received: 12 August 1975
Published: 1 August 1976
Authors
Peter K. F. Kuhfittig